Announcement

Collapse
No announcement yet.

CANNOT do Topamax!!!

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • born2swim
    replied
    Originally posted by Moonheart View Post
    Hi Alyssa, sorry I've been gone for a week. I forgot to mention the diuretic part. It did that to me too, but that's part of how I lost so much weight. I was retaining so much fluid in all my tissues I had to pee it all out, and I even had severe diarrhea for a couple days. But fortunately after just a few days, maybe 4-5, it all levelled out. It wasn't fun while it lasted, but I determined to stick it out and it was worth it because now I don't retain any fluid and don't have any frequency or urgency at all, unless I eat or drink the wrong thing.
    I'm sorry you were miserable. I wish it would have worked for you.

    Take care and write anytime.
    Hi Moonheart! The diuretic effect was more than I could bare. Each dose I took, I felt worse. I had more trips to the bathroom at night and then on the 4th night (I think) I started to get terrible pain. Since the Topamax, I have been having a very rough time and I have had to take more Ultram this week than the month before (I don't take it as often as I need to either). I'm so happy it has worked for you! It wasn't the right med for me though I don't think I'd try any nerve med again...

    Leave a comment:


  • mary124
    replied
    I take it for my migraines, which helps a lot, however, I can't really tell if it helps for the pain from my IC.... as I have some every day. I guess it does because if it didn't I probably be in worse shape than I am in now.

    Leave a comment:


  • Moonheart
    replied
    Thanks Mimi, I'm sorry if I came across wrong. Yes, the camp was fabulous!

    Leave a comment:


  • mimimama
    replied
    Moonheart~

    I am very glad Topamax has worked so well for you. I have friends that find it to be a lifesaver too. I certainly am not discounting it..just sharing my story.

    Happy to hear you had fun tenting..that sounds like a great time!

    Leave a comment:


  • Moonheart
    replied
    I've actually had the opposite effect. My mentality has been sharpened and I am far more alert and getting more accomplished around the house. I just went to a week long old-fashioned church campmeeting where we camped in tents in very primitive conditions and did great! I NEVER could have done that before starting Topamax, NEVER! It's a true miracle for many!
    Last edited by Moonheart; 06-26-2007, 02:49 AM. Reason: too harsh and didn't mean it to be...

    Leave a comment:


  • mimimama
    replied
    I tried Topomax for my awful migraines. I am 114lbs and it eliminated my appetite completely. I cannot afford to lose one pound. It is also commonly reffered to as "Dopeamax" since it makes some people so out of it. I refuse to take it or Depakote which is the other daily maintenance drug my GP wanted me to try. I thankfully don't get migraines daily and do not want to add another drug!

    Sorry you had such a bad reaction. It is so hard to find "what works"

    Take care..you're not alone

    Leave a comment:


  • Moonheart
    replied
    Hi Alyssa, sorry I've been gone for a week. I forgot to mention the diuretic part. It did that to me too, but that's part of how I lost so much weight. I was retaining so much fluid in all my tissues I had to pee it all out, and I even had severe diarrhea for a couple days. But fortunately after just a few days, maybe 4-5, it all levelled out. It wasn't fun while it lasted, but I determined to stick it out and it was worth it because now I don't retain any fluid and don't have any frequency or urgency at all, unless I eat or drink the wrong thing.
    I'm sorry you were miserable. I wish it would have worked for you.

    Take care and write anytime.

    Leave a comment:


  • born2swim
    replied
    Ronda, Leslie, Linda,

    Thank you for keeping me in your thoughts and offering to support me! I feel like remission will never happen. My symptoms started and I have not had a normal moment since (Nov 06). I am researching Cysta-Q right now, so maybe I will give that a shot if my doctor tomorrow says "try it"...

    Leave a comment:


  • lan
    replied
    I am keeping you in my thoughts...Linda

    Leave a comment:


  • dancemomof2
    replied
    (((HUGS))))) I am sorry it didn't help, not all meds help everyone. there is something out there to help you it is just a matter of finding it.

    Leave a comment:


  • leelee88
    replied
    I am so so sorry it just didnt help you. Thats just the thing with IC its soo hard to treat because our bodies are so differant..But hey you gave it your best shot and you are very brave for that ....I know there is something out there that is going to help you, its just sad that we have to go through all the pain and suffering to find the right treatment.. Just remember we are all right here with you on this journey...((((((((((hugs))))))))))))

    Ronda

    Leave a comment:


  • born2swim
    replied
    Thanks Christine and Jen. I talked with my doctor about what pain meds I could have and I'm left with (orally), Ultram, Morphine, and Dilaudid. I am hoping Ultram takes care of any pain in the world because Morphine and Dilaudid really knocks me off my feet!

    I am really struggling now...

    Leave a comment:


  • Sarojini
    replied
    I'm sorry it did not work for you. I tried it a while back for another reason and I couldn't take it either. While it did not make my IC worse that I could tell (I was already very bad in that respect at the time), I had severe "pins and needles" in my hands and feet, and dizziness so bad that my husband would not let me shower alone because he was terrified I would fall over and kill myself by cracking my head on the tub!

    I'm sorry you had such a bad reaction to your pain medication -- make sure you discuss your reaction with your doctor as you may have an allergy to codeine and codeine-like drugs. That needs to be put in your medical record so no one gives it to you by mistake.

    Hope you feel better!!

    Leave a comment:


  • GriffsMommy
    replied
    I'm so sorry it didn't work for you. I know you've been in a horrible flare for months. I hope your dr can find something else to help you soon.

    Leave a comment:


  • born2swim
    started a topic CANNOT do Topamax!!!

    CANNOT do Topamax!!!

    Well, I did give it a shot. I tried. I was put on 25mg every night. The first night I was energized, and woke up a few times to urinate. It wasn't terrible, but worse than I have been. The Atarax has been so helpful in getting me to sleep through the night or just up once to urinate. So, the Topamax countered that drug. I thought, maybe it was the first dose. The next day I had to urinate more. I was told and read that it can act as a diuretic, so no wonder my volume increased. I thought, maybe it's just the first day...

    So, the next night... I took the next dose... I had to get up more times. The urge to go was much stronger and the next day the urge was exponentially worse. I wanted this to work so I wanted to give it another shot...

    The next day was torture. I had to go so bad. I was miserible. I was getting nautious due to the urge (not pain) and the frequency was through the roof. I wasn't drinking a lot more or anything, but my bladder was putting out too much urine. It killed me. I thought... ok... one more dose...

    That was the breaking point. That night the urge was so strong and I started to get pain from the urge to urinate. I couldn't take my Ultram and it was beyond what Ultram can do, so I took Lortab (hydrocodone) and I had an severe reaction to it. I was in agony from my collarbone to my pelvic bone front and back. I had trouble breathing. I started to shake, get cold, my teeth were chattering... I had the same reacting to codeine back in January when my IC was at the all time worst (when they didn't know what it was and I was unable to sleep for 3 months). I actually had to be taken to the ER because I was blacking out from the pain to codeine. Go figure. A pain med causing pain...

    So... Topamax is just not worth it to me. I can't do it. I got worse each time I took it. I tried to blame it on my diet, but the last "questionable thing" was before the Topamax started or the first day I took it. I just got worse and worse on it.

    It is a miracle drug for some of you... for me... not so much. Good luck to those on it or those considering it!
Working...
X